Alert archive / Oklahoma / Special Weather Statements in 2012
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Jul 8, 2012, 4:29 PM CDT for Pushmataha County, Oklahoma. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2012, 4:29 PM CDT (21:29 UTC)
- Expired
- Jul 8, 2012, 5:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Tulsa, OK
County Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 148 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.5 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 182 J/kg
- Mixed-layer CIN
- -200 J/kg
- Mixed-layer LCL
- 1553 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
362
WWUS84 KTSA 082129
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
429 PM CDT SUN JUL 8 2012
OKZ049-053-082200-
CHOCTAW OK-PUSHMATAHA OK-
429 PM CDT SUN JUL 8 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
NORTHEASTERN CHOCTAW AND SOUTHERN PUSHMATAHA
AT 430 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST
OF CORINNE...STATIONARY. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...SOBOL...CORINNE...CLOUDY AND OLETA.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3412 9542 3435 9536 3432 9513 3410 9516
TIME...MOT...LOC 2130Z 124DEG 2KT 3423 9525
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 8, 3:30 PM CDT, 59 minutes earlier.
Area forecast discussion, Jul 8, 3:30 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 330 PM CDT SUN JUL 8 2012 .DISCUSSION... AREAS ALONG AND SOUTH OF THE WIND SHIFT WHICH IS CURRENTLY FROM SOUTHWEST OKLAHOMA NORTHEASTWARD INTO NORTHWEST ARKANSAS WILL HAVE THE HIGHEST COVERAGE OF LATE AFTERNOON AND EVENING STORMS. LESSER DCAPE IN PLACE THIS AFTERNOON WHICH IS EXPECTED TO MAKE THE DAMAGING DOWNBURST POTENTIAL MORE ISOLATED THAN YESTERDAY. THE DEEPER MOIST AXIS CHARACTERIZED BY PRECIPITABLE WATER VALUES NEAR 2 INCHES WILL REMAIN OVER EASTERN AREAS OF THE FORECAST AREA THROUGH MONDAY...WHERE THE HIGHER COVERAGE OF CONVECTION IS EXPECTED. ALSO AREAS IN CLOSE PROXIMITY TO THE SURFACE BOUNDARY WILL ALSO SEE AN UPTICK IN CONVECTIVE CHANCES. THE BOUNDARY WILL CONTINUE TO WORK SOUTHWARD MONDAY AND THROUGH THE AREA BY TUESDAY. THE POST FRONTAL AIR ALONG WITH AMPLE AFTERNOON CLOUDINESS SHOULD KEEP TEMPS NEAR NORMAL MONDAY WITH A SLOW INCREASE IN TEMPS THEREAFTER. THE DEEP MOISTURE WILL ALSO BE PUSHED SOUTHWARD...AND PRECIP CHANCES WILL WANE FROM MID TO LATE WEEK. EXTENDED DATA CONTINUE TO MAINTAIN A WEAKNESS IN THE UPPER RIDGING OVER THE AREA INTO NEXT WEEKEND. DEWPOINTS LOOK TO INCREASE AGAIN BY NEXT WEEKEND AS THE AFOREMENTIONED FRONTAL BOUNDARY LOSES DEFINITION ACROSS THE GULF COAST REGION. PENDING THE DEVELOPMENT OF THE PATTERN ALOFT...THERE MAY BE A RETURN OF PRECIP CHANCES BY THE WEEKEND ALONG WITH HIGHER AFTERNOON HEAT INDEX READINGS. && .PRELIMINARY POINT TEMPS/POPS... TUL 74 93 71 94 / 40 40 20 10 FSM 74 93 72 94 / 60 60 40 20 MLC 70 91 71 92 / 40 50 40 20 BVO 72 90 69 93 / 50 40 20 10 FYV 69 90 68 91 / 60 50 30 10 BYV 71 89 68 89 / 50 50 30 10 MKO 72 92 69 95 / 40 50 30 10 MIO 73 90 69 92 / 50 40 20 10 F10 73 91 71 95 / 40 40 30 20 HHW 73 91 72 88 / 40 50 40 30 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && LONG TERM....07
Hazardous weather outlook, Jul 8, 12:45 PM CDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1245 PM CDT SUN JUL 8 2012 ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1245 PM CDT SUN JUL 8 2012 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET... ONGOING THROUGH MID EVENING. HEAVY RAIN. RISK...LIMITED. AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING THROUGH MID EVENING. DANGEROUS HEAT. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING THROUGH MID EVENING. DISCUSSION... THUNDERSTORMS HAVE DEVELOPED LATE THIS MORNING AND CONTINUE THIS AFTERNOON ACROSS PORTIONS OF NORTHWEST ARKANSAS AND EAST CENTRAL OKLAHOMA. ADDITIONAL DEVELOPMENT IS EXPECTED DURING THE REMAINDER OF THE AFTERNOON AND INTO THE EARLY TO MID EVENING HOURS. THE STRONGEST STORMS WILL LIKELY PRODUCE LOCALIZED HEAVY RAIN AND MAY ALSO PRODUCE DAMAGING DOWNBURST WINDS. THE GREATEST RISK WILL BE DURING THE HEAT OF THE DAY WHEN THE HOT CONDITIONS MAKE IT POSSIBLE FOR EVEN WEAK STORMS TO PRODUCE STRONG WINDS. THE WIND RISK WILL DIMINISH BY MID EVENING EVENING...ALTHOUGH SCATTERED STORMS WILL REMAIN POSSIBLE THROUGH THE NIGHT. THIS AFTERNOON...THE HEAT INDEX WILL AGAIN CLIMB TO NEAR 100 DEGREES IN MANY PARTS OF THE AREA...OUTSIDE OF THE STORMS. WHILE CONDITIONS REMAIN JUST BELOW ADVISORY CRITERIA...CAUTION IS SUGGESTED FOR ANYONE ENGAGING IN STRENUOUS ACTIVITIES DURING THE HOTTEST PART OF THE DAY. WHILE THE INCREASED HUMIDITY AND LIGHT WINDS WILL KEEP FIRE SPREAD POTENTIAL VERY LIMITED...FIRE IGNITION WILL BE ENHANCED IN THE DRY VEGETATION...ESPECIALLY IN AREAS OF THE WORST DROUGHT CONDITIONS THAT EXTEND FROM EXTREME SOUTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS. OVERALL...WINDS WILL BE LIGHT...BUT FIRE CREWS SHOULD KEEP TRACK OF ANY STORMS THAT APPROACH A FIRE SCENE AS THE WINDS WILL LIKELY SHIFT AND BRIEFLY GUST WITH THE STORM. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY THROUGH WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY THROUGH SATURDAY...NO HAZARDS. EXTENDED DISCUSSION... A COLD FRONT WILL GRADUALLY DEVELOP IN THE AREA OVER THE NEXT 24 HOURS AS COOL AIR FROM THE NORTH COMBINES WITH COOLER OUTFLOW AIR GENERATED BY THE SHOWERS AND STORMS. THIS FRONT WILL BE RATHER DIFFUSE AND SLOW MOVING...SO THUNDERSTORM CHANCES WILL CONTINUE ACROSS MOST OF THE AREA THROUGH TUESDAY AND LINGER IN SOUTHEAST OKLAHOMA INTO WEDNESDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jul 8, 4:07 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
407 PM CDT SUN JUL 8 2012
ARZ001-OKZ063-082145-
BENTON AR-DELAWARE OK-
407 PM CDT SUN JUL 8 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
SOUTHWESTERN BENTON
IN NORTHEAST OKLAHOMA
SOUTHEASTERN DELAWARE
AT 408 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES WEST OF
GENTRY...MOVING SOUTH AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...WEST SILOAM SPRINGS...SILOAM SPRINGS...
GENTRY...CHEROKEE CITY AND NATURAL FALLS STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3616 9445 3617 9471 3634 9458 3631 9446
TIME...MOT...LOC 2108Z 016DEG 9KT 3627 9453Special weather statement, Jul 8, 4:09 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
409 PM CDT SUN JUL 8 2012
ARZ001-002-011-082145-
BENTON AR-CARROLL AR-MADISON AR-
409 PM CDT SUN JUL 8 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
EASTERN BENTON...WESTERN CARROLL AND NORTHWESTERN MADISON
AT 409 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER BEAVER LAKE...
MOVING SOUTH AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...BLAND...LOOKOUT...LARUE AND BEAVER LAKE.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3626 9381 3630 9405 3645 9394 3642 9381
TIME...MOT...LOC 2109Z 016DEG 9KT 3638 9390Special weather statement, Jul 8, 4:10 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
410 PM CDT SUN JUL 8 2012
OKZ070-074-082145-
HASKELL OK-MUSKOGEE OK-
410 PM CDT SUN JUL 8 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
NORTHERN HASKELL
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN MUSKOGEE
AT 411 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
OF PORUM...MOVING SOUTH AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BRIARTOWN AND PORUM.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3529 9533 3549 9525 3548 9509 3546 9508
3547 9506 3546 9505 3524 9506
TIME...MOT...LOC 2111Z 010DEG 14KT 3542 9516Special weather statement, Jul 8, 4:21 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
421 PM CDT SUN JUL 8 2012
ARZ002-082145-
CARROLL AR-
421 PM CDT SUN JUL 8 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
NORTHERN CARROLL
AT 421 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES NORTHEAST OF URBANETTE TO 4 MILES SOUTHEAST OF
BLUE EYE...MOVING SOUTHWEST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...BLUE EYE...OAK GROVE...DENVER...
BERRYVILLE...GREEN FOREST...COIN...URBANETTE AND GRANDVIEW.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3632 9329 3632 9371 3650 9358 3650 9330
3649 9329
TIME...MOT...LOC 2121Z 039DEG 8KT 3645 9352 3645 9335Special weather statement, Jul 8, 4:26 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
426 PM CDT SUN JUL 8 2012
OKZ068-069-082200-
ADAIR OK-CHEROKEE OK-
426 PM CDT SUN JUL 8 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
EASTERN CHEROKEE
IN NORTHEAST OKLAHOMA
WESTERN ADAIR
AT 427 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER ELDON...MOVING
SOUTH AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM
INCLUDE...ELDON AND CHEROKEE LANDING STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3579 9466 3574 9492 3594 9492 3597 9480
TIME...MOT...LOC 2127Z 347DEG 11KT 3590 9484Special weather statement, Jul 8, 4:29 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
429 PM CDT SUN JUL 8 2012
OKZ049-053-082200-
CHOCTAW OK-PUSHMATAHA OK-
429 PM CDT SUN JUL 8 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
NORTHEASTERN CHOCTAW AND SOUTHERN PUSHMATAHA
AT 430 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST
OF CORINNE...STATIONARY. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...SOBOL...CORINNE...CLOUDY AND OLETA.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3412 9542 3435 9536 3432 9513 3410 9516
TIME...MOT...LOC 2130Z 124DEG 2KT 3423 9525The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 7:17 PM CDT | Special Weather Statement | TSA | Ottawa | 28 min |
| Jul 7, 7:41 PM CDT | Special Weather Statement | TSA | Craig, Ottawa | 34 min |
| Jul 7, 7:58 PM CDT | Special Weather Statement | TSA | Craig | 32 min |
| Jul 7, 8:10 PM CDT | Special Weather Statement | TSA | Craig | 35 min |
| Jul 8, 1:17 PM CDT | Special Weather Statement | TSA | Adair | 43 min |
| Jul 8, 2:39 PM CDT | Special Weather Statement | TSA | LeFlore | 36 min |
| Jul 8, 4:07 PM CDT | Special Weather Statement | TSA | Delaware | 38 min |
| Jul 8, 4:10 PM CDT | Special Weather Statement | TSA | Haskell | 35 min |
| Jul 8, 4:26 PM CDT | Special Weather Statement | TSA | Adair | 34 min |
| Jul 8, 4:40 PM CDT | Special Weather Statement | TSA | Hughes | 35 min |
| Jul 8, 5:07 PM CDT | Special Weather Statement | TSA | Cherokee | 23 min |
| Jul 8, 5:19 PM CDT | Special Weather Statement | TSA | Adair | 26 min |
| Jul 8, 5:43 PM CDT | Special Weather Statement | TSA | Delaware | 32 min |
| Jul 8, 5:58 PM CDT | Special Weather Statement | TSA | Pittsburg | 32 min |
| Jul 8, 6:02 PM CDT | Special Weather Statement | TSA | Cherokee | 28 min |
| Jul 8, 6:15 PM CDT | Special Weather Statement | TSA | Cherokee | 30 min |
| Jul 8, 6:41 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 49 min |
| Jul 8, 1:46 PM CDT | Special Weather Statement | TSA | Franklin | 44 min |
| Jul 8, 2:29 PM CDT | Special Weather Statement | TSA | Johnson | 31 min |
| Jul 8, 3:11 PM CDT | Special Weather Statement | TSA | Madison | 34 min |
| Jul 8, 3:23 PM CDT | Special Weather Statement | TSA | Benton | 37 min |
| Jul 8, 3:58 PM CDT | Special Weather Statement | TSA | Sebastian | 32 min |
| Jul 8, 4:09 PM CDT | Special Weather Statement | TSA | Benton | 36 min |
| Jul 8, 4:21 PM CDT | Special Weather Statement | TSA | Carroll | 24 min |
| Jul 8, 4:24 PM CDT | Severe Thunderstorm Warning | TSA | Carroll | 56 min |
| Jul 8, 4:36 PM CDT | Special Weather Statement | TSA | Madison | 24 min |
| Jul 8, 4:54 PM CDT | Special Weather Statement | TSA | Carroll | 36 min |
| Jul 8, 5:05 PM CDT | Special Weather Statement | TSA | Sebastian | 25 min |
Nearby
Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.